MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGG; CYTOMEGALOVIRUS IMMUNOASSAY

ROCHE DIAGNOSTICS ELECSYS CMV IGG; CYTOMEGALOVIRUS IMMUNOASSAY
Model Number CMV IGG
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys cmv igg results from the cobas e 801 analytical unit.Patient 1 initial cmv igg result was 12 coi (reactive).Patient 2 initial cmv igg result was 3.5 coi (reactive).Both samples were retested on a different instrument (chorus evo diesse, elisa method), due to a previous negative cmv igg history for both patients.The results obtained on the elisa system were negative: patient 1: < 0.20, patient 2: < 0.20.Following this, a rerun was performed on the original cobas instrument after recalibration: patient 1: cmv igg = 12 coi (reactive).Patient 2: cmv igg = 3.5 coi (reactive).
 
Additional Manufacturer Narrative
The customer alleged false reactive elecsys cmv igg results for three additional patient samples.On (b)(6) 2025, sample 3 cmv igg result was 12.1 u/ml(reactive).The result by risultati chorus trio was 0.71 iu/ml.On (b)(6) 2025, sample 4 cmv igg result was 2.75 u/ml(reactive).The result by risultati chorus trio was <0.5 iu/ml.On (b)(6) 2025, sample 5 cmv igg result was 12.4 u/ml(reactive).The repeat result was not provided.Sample material from the five involved samples was requested for further investigation.
 
Additional Manufacturer Narrative
Medwatch field d4 expiration date was updated.Samples for the first 3 patients were received for investigation.The customer¿s reactive results with elecsys cmv igg were reproducible for all 3 samples.Further analysis determined that the elecsys results for patients 1 and 3 were considered correctly positive.The result for patient sample 2 was likely a false positive with the elecsys cmv igg assay.The result was discordant to all methods tested and showed a uniform distribution of antigen reactivity.This is consistent with an interfering compound in the sample.A general product problem or malfunction was not found.

Brand Name
ELECSYS CMV IGG
Common Device Name
CYTOMEGALOVIRUS IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23310267
Report Number1823260-2025-04220
Device Sequence Number20080756
Product Code LFZ
UDI-Device Identifier07613336198469
UDI-Public07613336198469
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K220911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberCMV IGG
Device Catalogue Number09118551190
Device Lot Number8663613
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer10/17/2025
03/02/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/06/2025
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown